Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Pointwise a posteriori error estimates for elliptic problems on highly graded meshes


Author: Ricardo H. Nochetto
Journal: Math. Comp. 64 (1995), 1-22
MSC: Primary 65N15; Secondary 65N50
MathSciNet review: 1270622
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Pointwise a posteriori error estimates are derived for linear second-order elliptic problems over general polygonal domains in 2D. The analysis carries over regardless of convexity, accounting even for slit domains, and applies to highly graded unstructured meshes as well. A key ingredient is a new asymptotic a priori estimate for regularized Green's functions. The estimators lead always to upper bounds for the error in the maximum norm, along with lower bounds under very mild regularity and nondegeneracy assumptions. The effect of both point and line singularities is examined. Three popular local estimators for the energy norm are shown to be equivalent, when suitably interpreted, to those introduced here.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N15, 65N50

Retrieve articles in all journals with MSC: 65N15, 65N50


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1995-1270622-3
PII: S 0025-5718(1995)1270622-3
Keywords: A posteriori error estimates, maximum norm, equivalence, point and line singularities
Article copyright: © Copyright 1995 American Mathematical Society